Alert archive / California / Wind Advisories in 2007

Wind Advisory 6, NWS Phoenix, AZ

February 27, 2007

NWS Phoenix, AZ issued this wind advisory at Feb 27, 2007, 1:27 AM PST. It took effect at Feb 27, 2007, 5:28 AM PST. It was in force for 33 hr.

The area

The counties it named.

The facts

Issued
Feb 27, 2007, 1:27 AM PST (09:27 UTC)
In effect from
Feb 27, 2007, 5:28 AM PST
Expired
Feb 28, 2007, 2:00 PM PST
In force
33 hr
Issued by
NWS Phoenix, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KPSR 270927
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
227 AM MST TUE FEB 27 2007

VERY WINDY WEATHER DEVELOPING OVER SOUTHEAST CALIFORNIA AND ALONG THE
LOWER COLORADO RIVER THIS AFTERNOON AHEAD OF A PACIFIC LOW PRESSURE
SYSTEM AND ASSOCIATED COLD FRONT

AZZ020-025-CAZ030>033-272300-
/O.NEW.KPSR.WI.Y.0006.070227T1900Z-070228T0500Z/
LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
INCLUDING THE CITIES OF...EHRENBERG...PARKER...SAN LUIS...
SOMERTON...YUMA...FORTUNA FOOTHILLS...COTTONWOOD VISITOR CENTER...
LOST HORSE-KEYS VIEW JTNP...BLYTHE...CHIRIACO SUMMIT...
DESERT CENTER...EAGLE MTN...MIDLAND...BRAWLEY...CALEXICO...
EL CENTRO...GLAMIS...IMPERIAL...AND THE SALTON SEA
227 AM MST TUE FEB 27 2007 /127 AM PST TUE FEB 27 2007/

...WIND ADVISORY IN EFFECT FROM NOON MST /11 AM PST/ TODAY TO
10 PM MST /9 PM PST/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON MST /11 AM PST/ TODAY TO
10 PM MST /9 PM PST/ THIS EVENING. 

A WIND ADVISORY HAS BEEN ISSUED FOR SOUTHEASTERN CALIFORNIA AND THE
LOWER COLORADO RIVER VALLEY FROM NOON MST /11 AM PST TODAY UNTIL 10
PM MST /9 PM MST THIS EVENING. THE ADVISORY INCLUDES JOSHUA TREE
NATIONAL PARK AS WELL AS THE COMMUNITIES OF IMPERIAL...EL CENTRO...
YUMA...AND BLYTHE CALIFORNIA.

SOUTHWEST WINDS FROM 20 TO 35 MPH...WITH GUSTS TO NEAR 45 MPH...WILL
DEVELOP OVER SOUTHEAST CALIFORNIA DURING THE LATE MORNING AND EARLY
AFTERNOON HOURS AHEAD OF AN ADVANCING PACIFIC LOW PRESSURE SYSTEM AND
THE ASSOCIATED COLD FRONT. THE STRONGEST WINDS WILL OCCUR FROM MID
AFTERNOON THROUGH THE EARLY EVENING HOURS...THEN GRADUALLY TAPER OFF
INTO THE EARLY MORNING HOURS WEDNESDAY. SOME OF THE STRONGEST WINDS CAN
BE EXPECTED IN THE IMPERIAL AND EL CENTRO AREAS...IN ADDITION TO
PARTS OF JOSHUA TREE NATIONAL PARK. THE WINDS WILL BE STRONG ENOUGH
TO CAUSE AREAS OF BLOWING DUST AND SAND OVER THE DESERTS...WHICH MAY
CAUSE LOCAL VISIBILITIES TO DROP BELOW 3 MILES.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN
30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND
58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT
AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER
A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA
CAUTION.

$$

BRECKENRIDGE
4 follow-up statements
000 
WWUS75 KPSR 271328
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
628 AM MST TUE FEB 27 2007

VERY WINDY WEATHER DEVELOPING OVER SOUTHEAST CALIFORNIA AND ALONG
THE LOWER COLORADO RIVER TODAY AHEAD OF A PACIFIC LOW PRESSURE
SYSTEM AND ASSOCIATED COLD FRONT

CAZ030-272300-
/O.EXT.KPSR.WI.Y.0006.070227T1328Z-070228T0500Z/
JOSHUA TREE NATIONAL PARK-
INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER...
LOST HORSE-KEYS VIEW JTNP
528 AM PST TUE FEB 27 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM PST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM PST THIS EVENING. 

A WIND ADVISORY HAS BEEN ISSUED FOR JOSHUA TREE NATIONAL PARK...IN
EFFECT UNTIL 9 PM PST THIS EVENING.

SOUTHWEST WINDS FROM 20 TO 35 MPH...WITH GUSTS TO OVER 45 MPH...
WILL OCCUR OVER PORTIONS OF JOSHUA TREE NATIONAL PARK TODAY...AND
CONTINUE INTO THE EVENING HOURS TONIGHT. EARLIER AT 5 AM WEST WINDS
AT LOST HORSE GUSTED TO 46 MPH...AND SOUTHERLY GUSTS TO 40 MPH WERE
REPORTED AT 6 AM. THE WINDS MAY CAUSE SOME BLOWING DUST AT TIMES.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN
30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND
58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT
AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER
A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA
CAUTION.

$$

AZZ020-025-CAZ031>033-272300-
/O.CON.KPSR.WI.Y.0006.070227T1900Z-070228T0500Z/
LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY-
LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS-
IMPERIAL COUNTY-
INCLUDING THE CITIES OF...EHRENBERG...PARKER...SAN LUIS...
SOMERTON...YUMA...FORTUNA FOOTHILLS...BLYTHE...CHIRIACO SUMMIT...
DESERT CENTER...EAGLE MTN...MIDLAND...BRAWLEY...CALEXICO...
EL CENTRO...GLAMIS...IMPERIAL...AND THE SALTON SEA
628 AM MST TUE FEB 27 2007 /528 AM PST TUE FEB 27 2007/

...WIND ADVISORY REMAINS IN EFFECT FROM NOON MST /11 AM PST/
TODAY TO 10 PM MST /9 PM PST/ THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON MST /11 AM PST/ TODAY
TO 10 PM MST /9 PM PST/ THIS EVENING. 

A WIND ADVISORY REMAINS IN EFFECT FOR SOUTHEASTERN CALIFORNIA AND
THE LOWER COLORADO RIVER VALLEY FROM NOON MST /11 AM PST TODAY UNTIL
10 PM MST /9 PM MST THIS EVENING. THE ADVISORY INCLUDES THE
COMMUNITIES OF IMPERIAL...EL CENTRO... YUMA...AND BLYTHE CALIFORNIA.

SOUTHWEST WINDS FROM 20 TO 35 MPH...WITH GUSTS TO NEAR 45 MPH...
WILL DEVELOP OVER SOUTHEAST CALIFORNIA DURING THE LATE MORNING
AND EARLY AFTERNOON HOURS AHEAD OF AN ADVANCING PACIFIC LOW
PRESSURE SYSTEM AND THE ASSOCIATED COLD FRONT. THE STRONGEST
WINDS WILL OCCUR FROM MID AFTERNOON THROUGH THE EARLY EVENING
HOURS...THEN GRADUALLY TAPER OFF INTO THE EARLY MORNING HOURS
WEDNESDAY. SOME OF THE STRONGEST WINDS CAN BE EXPECTED IN THE
IMPERIAL AND EL CENTRO AREAS. THE WINDS WILL BE STRONG ENOUGH TO
CAUSE AREAS OF BLOWING DUST AND SAND OVER THE DESERTS...WHICH MAY
CAUSE LOCAL VISIBILITIES TO DROP BELOW 3 MILES.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN
30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND
58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT
AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER
A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA
CAUTION.

$$

BRECKENRIDGE
000 
WWUS75 KPSR 272127
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
227 PM MST TUE FEB 27 2007

...WIND ADVISORY REMAINS IN EFFECT THROUGH 10 PM MST /9 PM PST/
THIS EVENING...

.A STRONG UPPER LEVEL SYSTEM WAS SITUATED OVER THE WESTERN UNITED
STATES LATE THIS AFTERNOON. AT THE SURFACE...A COLD FRONT STRETCHED
FROM NEAR LOS ANGELES TOWARD LAS VEGAS...AND ON TO SALT LAKE CITY.
THE FRONT WAS MOVING QUICKLY TO THE SOUTHEAST. IN RESPONSE...STRONG
WINDS HAD DEVELOPED ACROSS SOUTHEAST CALIFORNIA AND THE LOWER
COLORADO RIVER VALLEY.

THE STRONG WINDS WILL CONTINUE INTO THE EVENING HOURS AS THE FRONT
APPROACHES FROM THE NORTHWEST...BUT BEGIN TO WEAKEN LATE IN THE
EVENING AS THE UPPER LEVEL WINDS DECOUPLE FROM THE SURFACE. HOWEVER
...EXPECT WINDY CONDITIONS TO PERSIST THROUGH TONIGHT AND INTO EARLY
WEDNESDAY AFTERNOON.

AZZ020-025-CAZ030>033-280500-
/O.CON.KPSR.WI.Y.0006.000000T0000Z-070228T0500Z/
LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
INCLUDING THE CITIES OF...EHRENBERG...PARKER...SAN LUIS...
SOMERTON...YUMA...FORTUNA FOOTHILLS...COTTONWOOD VISITOR CENTER...
LOST HORSE-KEYS VIEW JTNP...BLYTHE...CHIRIACO SUMMIT...
DESERT CENTER...EAGLE MTN...MIDLAND...BRAWLEY...CALEXICO...
EL CENTRO...GLAMIS...IMPERIAL...AND THE SALTON SEA
227 PM MST TUE FEB 27 2007 /127 PM PST TUE FEB 27 2007/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MST /9 PM PST/
THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FOR SOUTHEASTERN CALIFORNIA AND
THE LOWER COLORADO RIVER VALLEY UNTIL 10 PM MST /9 PM MST THIS
EVENING. THE ADVISORY INCLUDES THE COMMUNITIES OF IMPERIAL...EL
CENTRO...YUMA...AND BLYTHE.

SOUTHWEST WINDS FROM 25 TO 35 MPH...WITH GUSTS TO NEAR 45 MPH...WERE
COMMON ACROSS SOUTHEAST CALIFORNIA AND THE LOWER COLORADO RIVER
VALLEY THIS AFTERNOON. THE STRONGEST WINDS WILL OCCUR FROM THIS
AFTERNOON THROUGH THE EARLY EVENING HOURS...THEN GRADUALLY TAPER OFF
INTO THE EARLY MORNING HOURS WEDNESDAY. SOME OF THE STRONGER WINDS
MEASURED SO FAR THIS AFTERNOON WERE NEAR EL CENTRO AND IMPERIAL...
WHERE GUSTS WERE NEAR 50 MPH.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN
30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND
58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT
AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER
A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA
CAUTION.

$$

INIGUEZ
000 
WWUS75 KPSR 280331
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
831 PM MST TUE FEB 27 2007

AZZ020-025-CAZ030>033-281500-
/O.EXT.KPSR.WI.Y.0006.000000T0000Z-070228T1500Z/
LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
INCLUDING THE CITIES OF...EHRENBERG...PARKER...SAN LUIS...
SOMERTON...YUMA...FORTUNA FOOTHILLS...COTTONWOOD VISITOR CENTER...
LOST HORSE-KEYS VIEW JTNP...BLYTHE...CHIRIACO SUMMIT...
DESERT CENTER...EAGLE MTN...MIDLAND...BRAWLEY...CALEXICO...
EL CENTRO...GLAMIS...IMPERIAL...AND THE SALTON SEA
831 PM MST TUE FEB 27 2007 /731 PM PST TUE FEB 27 2007/

...WIND ADVISORY NOW IN EFFECT UNTIL 8 AM MST /7 AM PST/
WEDNESDAY...

THE WIND ADVISORY ISSUED EARLIER FOR SOUTHEAST CALIFORNIA AND THE
COLORADO RIVER VALLEY HAS BEEN EXTENDED UNTIL 8 AM MST /7 AM PST/
WEDNESDAY.

STRONG GUSTY WEST WINDS FOLLOWING A COLD FRONT WILL CONTINUE TO
DEVELOP THROUGH WEDNESDAY MORNING. WEST WINDS OF 25 TO 35 MPH...
WITH POSSIBLE GUSTS TO NEAR 45 MPH...ARE EXPECTED IN THE IMPERIAL
VALLEY OF CALIFORNIA...THE SALTON SEA...JOSHUA TREE NATIONAL 
PARK...AND ALONG THE COLORADO RIVER VALLEY. THIS INCLUDES PORTIONS OF
INTERSTATES 8 AND 10 IN SOUTHEAST CALIFORNIA.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND
40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 50 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

$$

HV
000 
WWUS75 KPSR 280856
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
156 AM MST WED FEB 28 2007

AZZ020-025-CAZ031-281000-
/O.CAN.KPSR.WI.Y.0006.000000T0000Z-070228T1500Z/
LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY-
LOWER COLORADO RIVER VALLEY CA-
INCLUDING THE CITIES OF...EHRENBERG...PARKER...SAN LUIS...
SOMERTON...YUMA...FORTUNA FOOTHILLS...BLYTHE
156 AM MST WED FEB 28 2007 /1256 AM PST WED FEB 28 2007/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS CANCELLED THE WIND
ADVISORY FOR THE LOWER COLORADO RIVER VALLEY. 

WINDS HAVE DECREASED FOLLOWING THE PASSAGE OF A COLD FRONT TUESDAY
EVENING AND ARE BELOW ADVISORY LEVELS. THUS THE WIND ADVISORY HAS
BEEN CANCELLED FOR THE LOWER COLORADO RIVER VALLEY. BREEZY TO WINDY
WEATHER IS STILL EXPECTED TODAY HOWEVER...AND WEST WINDS FROM 15 TO
30 MPH...WITH GUSTS TO NEAR 40 MPH...CAN BE EXPECTED FROM TIME TO
TIME...MAINLY IN THE LATE MORNING AND AFTERNOON HOURS. THE WINDS MAY
CAUSE AREAS OF BLOWING DUST AT TIMES...WHICH COULD LOWER VISIBILITIES
TO BELOW 4 MILES IN PLACES.

$$

CAZ030-032-033-282200-
/O.EXT.KPSR.WI.Y.0006.000000T0000Z-070228T2200Z/
JOSHUA TREE NATIONAL PARK-RIVERSIDE COUNTY/EASTERN DESERTS-
IMPERIAL COUNTY-
INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER...
LOST HORSE-KEYS VIEW JTNP...CHIRIACO SUMMIT...DESERT CENTER...
EAGLE MTN...MIDLAND...BRAWLEY...CALEXICO...EL CENTRO...GLAMIS...
IMPERIAL...AND THE SALTON SEA
1256 AM PST WED FEB 28 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM PST THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 2 PM PST THIS AFTERNOON.

STRONG GUSTY WEST WINDS FOLLOWING A COLD FRONT WILL CONTINUE TO
AFFECT PORTIONS OF IMPERIAL AND RIVERSIDE COUNTIES INTO THE AFTERNOON
HOURS TODAY. WEST WINDS OF 20 TO 35 MPH... WITH POSSIBLE GUSTS TO
NEAR 45 MPH...ARE EXPECTED IN THE IMPERIAL VALLEY OF CALIFORNIA...THE
SALTON SEA...AND JOSHUA TREE NATIONAL PARK. THIS INCLUDES PORTIONS OF
INTERSTATES 8 AND 10 IN SOUTHEAST CALIFORNIA.

BETWEEN 10 PM AND MIDNIGHT TUESDAY...WINDS AT LOST HORSE AND AN
AUTOMATED STATION AT FISH CREEK IN FAR WESTERN IMPERIAL COUNTY GUSTED
TO AROUND 50 MPH. HOWEVER...AT MIDNIGHT WINDS AT IMPERIAL HAD CALMED
TO LESS THAN 10 MPH. THE WIND ADVISORY FOR SOUTHEAST CALIFORNIA WILL
BE SOMEWHAT OF A MARGINAL EVENT...AND NOT ALL LOCATIONS WILL SEE
STRONG OR ADVISORY LEVEL WINDS AT ALL TIMES.

SOME LOCATIONS SUCH AS EL CENTRO AND IMPERIAL MAY NOT SEE VERY WINDY
WEATHER DEVELOP UNTIL LATER IN THE MORNING WHEN BETTER MIXING IN THE
ATMOSPHERE IS AVAILABLE. HIGHER TERRAIN LOCATIONS SUCH AS JOSHUA TREE
NATIONAL PARK...AND OTHER TERRAIN FAVORED AREAS COULD SEE STRONG
WINDS FOR MUCH OF THE ADVISORY PERIOD. AREAS OF BLOWING DUST ARE
LIKELY IN THE DESERTS...ASSOCIATED WITH THE STRONGER WINDS...AND MAY
OCCASIONALLY LOWER VISIBILITIES TO BELOW 3 MILES.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN
30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND
50 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT
AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER
A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA
CAUTION.

$$

BRECKENRIDGE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Feb 26, 7:45 PM PST, 5 hours 42 minutes earlier.

Area forecast discussion, Feb 26, 7:45 PM PST, 5 hours 42 minutes before
AZZ020>028-CAZ030>033-271200-

AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
845 PM MST MON FEB 26 2007

.SYNOPSIS...
AN UPPER LEVEL LOW...CURRENTLY OFF THE PACIFIC NORTHWEST COAST...WILL
MOVE TOWARDS THE CENTRAL UNITED STATES DURING THE NEXT SEVERAL DAYS.
THIS LOW WILL SEND SEVERAL IMPULSES OF ENERGY ACROSS THE DESERT
SOUTHWEST...RESULTING IN INCREASING CLOUDS...BREEZY TO WINDY
CONDITIONS...AND SLIGHT CHANCES FOR PRECIPITATION OVER THE HIGHER
TERRAIN OF JOSHUA TREE NATIONAL PARK AND TO THE EAST OF PHOENIX.
TEMPERATURES TODAY WILL BE SEASONABLE...WITH COOLER TEMPERATURES
EXPECTED TUESDAY THROUGH THURSDAY. DRY AND SLOWLY WARMING WEATHER
WILL RETURN FRIDAY AND CONTINUE INTO THE WEEKEND.

&&

.SHORT TERM...
TONIGHT THROUGH THURSDAY...
A LARGE COLD PACIFIC LOW PRESSURE SYSTEM WAS SLOWLY APPROACHING AZ
THIS EVENING. ONLY A FEW HIGH CLOUDS WERE NOTED OVER NORTHERN
AZ...AND THE COLD FRONT AT 03Z WAS LOCATED GENERALLY FROM SALT LAKE
CITY WEST TO NEAR SANTA BARBARA CA.

A STRONG BUT DRY COLD FRONT IS STILL FORECAST TO SWEEP ACROSS OUR
FORECAST AREA (SOUTHEAST CA TO SOUTH CENTRAL AZ) TUESDAY AFTERNOON
AND EVENING. THE MAIN EFFECT WILL BE GUSTY WINDS...DEVELOPING TO 35
MPH OVER PORTIONS OF SOUTHEAST CA...AND BECOMING A LITTLE STRONGER
OVERNIGHT TUESDAY.  GUSTY WINDS WILL EVENTUALLY SPREAD TO SOUTH
CENTRAL AZ BY TUESDAY EVENING.

THE ONLY OTHER CONCERN WITH THE LOW PRESSURE SYSTEM IS THE SLIGHT
CHANCE OF SHOWERS. THE UPCOMING VERY COLD AIRMASS... WITH 700 MB
TEMPERATURES AS LOW AS MINUS 12 C...WILL SETTLE OVER PARTS OF
SOUTHWEST AND SOUTH CENTRAL AZ BY WEDNESDAY AFTERNOON. THERE IS JUST
ENOUGH LOW LEVEL MOISTURE TO DEVELOP AFTERNOON CLOUDINESS IN THE 8
TO 11 THSD FOOT RANGE WHICH COULD ICE OUT AND PRODUCE VIRGA... GUSTY
WINDS...AND MAYBE A SPRINKLE OR TWO OVER AND NEAR THE MOUNTAINS FROM
PARKER AZ TO WICKENBURG...ACROSS FAR NORTH PHOENIX...AND OVER TO
SOUTHERN GILA COUNTY.

CURRENT FORECASTS LOOK OK FOR NOW...INCLUDING WIND. HOWEVER THE
POSSIBILITY OF MORE AFTERNOON CLOUDINESS OVER SOUTH CENTRAL AZ WITH
A SLIGHT CHANCE FOR SHOWERS MAY HAVE TO BE REVISITED FOR LATE
WEDNESDAY AFTERNOON.

NO UPDATES PLANNED.

&&

.LONG TERM...
THURSDAY NIGHT THROUGH MONDAY...
DAYTIME TEMPS CONTINUE TO WARM BACK TO NEAR 70 DEGREES ACROSS OUR
DESERTS AHEAD OF ANOTHER SHORT WAVE IMPULSE THAT DROPS SOUTH DOWN
THE EAST SIDE OF THE PAC RIDGE...SWINGING THE TROF AXIS THROUGH SE
CA AND AZ FRIDAY. THIS NEXT SYSTEM REMAINS DRY...OFFERING NO PRECIP
CHANCES AT THIS TIME FOR OUR AREA...JUST VARIABLE HIGH LEVEL
CLOUDINESS AND LOCALLY BREEZY CONDITIONS FRIDAY.

MODELS WAIVER SOMEWHAT WITH THE POSITION AND AMPLIFICATION OF THE
PAC RIDGE THROUGHOUT THE WEEKEND...WITH THE CURRENT TREND SHOWING
THE RIDGE AXIS SHIFTING TO THE EAST OVER AZ AND THE INTERMOUNTAIN
WEST...AND THE FLOW BECOMING MORE ZONAL OVER THE SW CONUS AS ANOTHER
UPPER LEVEL LOW MOVES SOUTH OUT OF THE GULF OF ALASKA. OVERALL...
MOSTLY SUNNY SKIES AND A WARM-UP OF MAX TEMPS BACK INTO THE MID TO
UPPER 70S CAN BE EXPECTED INTO EARLY NEXT WEEK.
&&

.AVIATION...
06Z TAFS AND TWEBS ADEQUATELY DEPICT EXPECTED WEATHER. SEE TAFS
PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH AND LAXTAFIPL FOR MORE
DETAILED INFORMATION.

AVIATION DISCUSSION IS NOT UPDATED FOR AMENDED TAFS.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...NONE.
CA...NONE.
&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

VASQUEZ/INIGUEZ/MEYERS

Nearby

Wind Advisories in California, 2007Wind Advisories in Arizona, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.